MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225302
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the affiliate in (b)(6) that postoperatively to an arthroscopic rotator cuff repair surgery on (b)(6) 2022 using a vapr 3.5mm side 21 deg device, the patient was x-rayed when it was located a metal-like substance (approximately 2 to 3 mm large) inside the deltoid.According to the report, it was confirmed that a part of the electrode¿s coil had chipped.It was further reported that the surgeon concluded that the chipped fragment in the lesion was likely to come from the electrode in question.The status of the patient was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
VAPR 3.5MM SIDE 21 DEG -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14337350
Report Number1221934-2022-01351
Device Sequence Number14780574
Product Code GEI
UDI-Device Identifier10886705009268
UDI-Public10886705009268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number225302
Device Catalogue Number225302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown